Alert archive / New Jersey / Special Marine Warnings in 2006
Special Marine Warning 66, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 22, 2006, 9:02 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2006, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 22, 2006, 10:30 PM EDT
- In force
- 88 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 22, 3:15 PM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jul 22, 3:15 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT SAT JUL 22 2006
.OVERVIEW...
A WET COUPLE OF WEEKS, AND ANOTHER ONE AHEAD AND HUMID. THIS YEAR IN
MANY RESPECTS REMINDS ME OF 1988. VERY WARM AND HUMID AND A
PERSISTENT STRONG WESTERN ATLANTIC HIGH AND A STEADY STREAM OF SW
WINDS.
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
VERY ACTIVE WEATHER TO ERUPT THIS AFTERNOON AND EVENING AS STRONG
UPPER LVL SH/W DIGS SE OVERRIDING WARM AND HUMID AIRMASS. PCPN THIS
MORNING WAS MAINLY HEAVY TROPICAL RAINS BUT THIS AFTERNOON, TSTMS
ACCOMPANIED BY DAMAGING WINDS, HAIL AND CONCERN ALSO FOR SUPERCELLS
OR A TORNADO. AIRMASS IS HEATING UP OVER CENTRAL PA AND SOUTH AND
ITS THIS CLEAR AREA THAT THE TSTMS WILL FIRE UP AND MOVE EAST IN
LINES. WARNINGS LIKELY TO BE ISSUED SHORTLY AFTER THE TSTMS DEVELOP
WITH THE MEAN STORM VECTOR MOTION 230 AT 30 KT WHILE THE LINE
PROPAGATES TO THE EAST SOUTHEAST. SEVERE THUNDERSTORM WATCH 636 IN
EFFECT ENTIRE REGION UNTIL 8 PM.
TWO DISTINCT BOUNDARIES ON SATL. FIRST IS FROM NW NJ S THEN SW INTO
THE BWI REGION. THIS IS ON EASTERN EDGE OF THINNING CLOUDS. RADAR
SHOWING ECHOES ALONG THIS BOUNDARY AND LOOK FOR MORE TSTMS TO START
FIRING UP TO THE WEST. FLASH FLOOD WATCH REMAINS IN EFFECT AS
POTENTIAL FOR SEVERAL MORE INCHES EXITS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
SHORT LONG TERM. AGITATED ATMOSPHERE TO REMAIN IN PLACE FOR THE NEXT
WEEK AS TROUGHING REMAINS OVER THE MID ATLANTIC REGION THROUGH THE
30TH. WHILE UPPER FLOW REMAINS FAST, LOWER LEVELS WILL BE MOIST AND
UNSTABLE. WITH SO MUCH MOISTURE AROUND TEMPERATURES NOT LIKELY TO
TOP 90 ON TWO OR MORE DAYS.
&&
.AVIATION...
THE FIRST ROUND OF SHOWERS MOVED EAST BY ABOUT NOON. RECENT VISIBLE
SAT PICS INDICATE SOME CLEARING SKIES JUST TO THE WEST OF OUR CWA,
AND THIS IS NOT GOOD IN THAT IT WILL FOSTER THE DEVELOPMENT OF
SEVERE WEATHER DURING THE LATE AFTERNOON AND EVENING HOURS. HAVE
INCLUDED MVFR AND VFR CONDITIONS IN THE TAFS INTO THE OVERNIGHT
HOURS TO REFLECT EXPECTED SEVERE WEATHER. AFTER 6Z CONDITIONS
IMPROVE EXCEPT NEAR THE COAST WHERE IMPROVEMENTS WILL TAKE LONGER TO
OCCUR. AFTER TONIGHT, HIGH PRESSURE BUILDS IN FOR MONDAY INTO TUES,
AND VFR WILL PREVAIL.
&&
.MARINE...
GRADIENT WILL CONTINUE TO TIGHTEN LATE THIS AFTERNOON AND THIS
EVENING OVER THE FORECAST WATERS. SCA WILL REMAIN IN EFFECT THROUGH
12Z ALONG THE COAST...TIL 09Z FOR THE LOWER DELAWARE BAY...AND TIL
06Z FOR THE UPPER DELAWARE BAY. 7 FOOT SEAS STILL LOOK GOOD ON THE
OCEAN, AND THAT IS EXPECTED TO OCCUR DURING THE OVERNIGHT HOURS.
WINDS WILL DROP BELOW SCA CONDITIONS SUNDAY MORNING, AND THE SAME
FOR SEAS BY EARLY AFTERNOON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ054-055-060>062-067>071 UNTIL
MIDNIGHT SUNDAY.
NJ...FLASH FLOOD WATCH FOR NJZ001-007>010-012>027 UNTIL MIDNIGHT
SUNDAY.
DE...FLASH FLOOD WATCH FOR DEZ001>004 UNTIL MIDNIGHT SUNDAY.
MD...FLASH FLOOD WATCH FOR MDZ008-012-015-019-020 UNTIL MIDNIGHT
SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ430 UNTIL 2 AM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ431 UNTIL 5 AM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 9 AM SUNDAY.
&&
OVERVIEW/SHORT/LONG TERM...EBERWINE
AVIATION/MARINE...MIKETTAHazardous weather outlook, Jul 22, 4:27 AM EDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 427 AM EDT SAT JUL 22 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-231000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 427 AM EDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS EVENING. IN ADDITION THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. BECAUSE OF THE WIND PROFILE ABOVE THE GROUND IN ADDITION TO DAMAGING STRAIGHT LINE WINDS THERE EXISTS THE POSSIBILITY FOR TORNADOES. PLEASE LOOK FOR FURTHER UPDATES THROUGHOUT THE DAY. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE ATLANTIC SHORE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NECESSARY TODAY. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:10 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 65 min |
| Jul 22, 9:43 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Jul 22, 10:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| Jul 22, 10:45 PM EDT | Flash Flood Warning | PHI | Cumberland | 3 hr |
| Jul 23, 1:13 AM EDT | Special Marine Warning | PHI | 62 min |
Nearby
Special Marine Warnings in New Jersey, 2006Every special marine warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.